MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 99% stenosed target lesion was located in the moderately tortuous and severely calcified shunt.A 4.0mmx20mmx40cm sterling balloon catheter was advanced for dilatation.However, during first inflation at 12 atmospheres for 30 seconds, the balloon ruptured.The device was completely removed from the patient and the procedure was completed with a different device.No patient complications were reported.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 99% stenosed target lesion was located in the moderately tortuous and severely calcified shunt.A 4.0mmx20mmx40cm sterling balloon catheter was advanced for dilatation.However, during first inflation at 12 atmospheres for 30 seconds, the balloon ruptured.The device was completely removed from the patient and the procedure was completed with a different device.No patient complications were reported.Returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a pinhole 16mm from the tip.There is blood present in the inflation lumen and balloon.The balloon is loosely folded.Review of the product specification indicates the rated burst pressure (rbp) of the complaint device.The reported information indicates the device was inflated to 12 atm; therefore, there is no indication the device was inflated over rbp.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8087111
Report Number2134265-2018-63038
Device Sequence Number2017972
Product Code DQY
UDI-Device Identifier08714729123538
UDI-Public08714729123538
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2021
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0021805206
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2018
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer11/19/2018
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1